Alert archive / Missouri / Tornado Warnings in 2003
Tornado Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 6, 2003, 8:08 PM CDT for Bollinger County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 8:08 PM CDT (01:08 UTC)
- Expired
- May 6, 2003, 8:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
573 WFUS53 KPAH 070108 TORPAH MOC017-070130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 807 PM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 830 PM CDT * AT 801 PM CDT...RADAR INDICATED A THUNDDRSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF MARBLE HILL MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE GLENALLEN...GRASSY...PATTON...PATTON JUNCTION AND SEDGEWICKVILLE SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3723 9017 3718 8992 3752 8988 3759 9007 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 6, 3:16 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 6, 3:16 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT MON MAY 5 2003 FORECAST CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES THROUGHOUT THE WEEK AND SEVERE WEATHER. MANY PARAMETERS TO KEEP AN EYE ON THIS PACKAGE. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG WEAK FRONT ALONG THE NORTHERN BOUNDARY OF THE CWA INTO THIS EVENING. THUNDERSTORMS SHOULD INCREASE AS STORMS CURRENTLY OVER WESTERN MISSOURI AND KANSAS REACH OUR AREA LATER THIS EVENING AND OVERNIGHT. SEVERE WEATHER POSSIBLE WITH PART OF THE AREA IN MODERATE RISK. FOLLOWING THE ETA/MESOETA FOR THE MOST PART AND ALL MODELS HAVE GENERAL AGREEMENT ON SOME TIMING OVER THE NEXT COUPLE OF DAYS. ATTEMPTED TO TIME THE PRECIPITATION IN THE GRIDS. ONE WAVE MOVES THROUGH TONIGHT AND THE NEXT LATE WEDNESDAY NIGHT INTO THURSDAY...LINGERING INTO FRIDAY. LEFT A SLIGHT CHANCE IN ON SATURDAY. THERE IS SOME CONCERN ABOUT FLOODING...BUT AFTER CONSULTING WITH HYDROLOGIST...FEEL THAT WE HAVE HAD A DAY TO DAY OUT AND THE HIGHEST QPF IS FORECAST TO OUR NORTH. WILL MENTION BOTH SEVERE AND HEAVY RAINFALL. AS FOR TEMPERATURES...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE THROUGH THURSDAY. .PAH...NONE. PS
Hazardous weather outlook, May 6, 5:40 PM CDT, 2 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 540 PM CDT TUE MAY 6 2003 ...TORNADO WATCH 275 IN EFFECT UNTIL MIDNIGHT... ...POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EPISODE EARLY TONIGHT ACROSS THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS CONTINUE OVER CENTRAL AND SOUTHWEST MISSOURI AS OF LATE AFTERNOON. THIS ACTIVITY WILL BE HEADED EAST TO SOUTHEAST INTO SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI BETWEEN 700 PM AND 900 PM. THERE IS A HIGH LIKELIHOOD OF SEVERE WEATHER WITH THIS ACTIVITY...INCLUDING TORNADOES...HIGH WIND AND LARGE HAIL. THE ACTIVITY WILL EVENTUALLY MOVE INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE EARLY WEDNESDAY AND LATER WEDNESDAY NIGHT. AN ORGANIZED LINE OF STORMS MAY STILL BE PRODUCING SOME DAMAGING WINDS ACROSS THE FAR EASTERN PORTIONS OF THE QUAD STATE AROUND SUNRISE WEDNESDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE REGION LATER ON WEDNESDAY...RESULTING IN DRY CONDITIONS FOR MUCH OF THE DAY. HOWEVER...THE FRONT WILL BEGIN TO LIFT BACK NORTH ACROSS SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY AFTER MIDNIGHT WEDNESDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND JUST NORTH OF THIS BOUNDARY...PRIMARILY OVER SOUTHEAST MISSOURI. LARGE HAIL WILL BE THE MAIN HAZARD...BUT DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE WILL BE PERIODIC CHANCES OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH MONDAY...AS THE AREA REMAINS IN SOUTHWEST FLOW ALOFT AND A MEANDERING FRONTAL BOUNDARY STAYS IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE NEEDED BY ABOUT 700 PM OR 800 PM ACROSS SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...AND LATER THIS EVENING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
In the hours before
Special weather statement, May 6, 4:04 PM CDT, 4 hours 4 minutes before
ILZ075>078-080>087-INZ081-082-085>088-MOZ076-086-087-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CDT TUE MAY 6 2003 TORNADO WATCH 268 FOR SOUTHWEST INDIANA...AND PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...EXPIRED AT 400 PM. THERE ARE NO COUNTIES WITHIN THE PADUCAH FORECAST AREA UNDER A WEATHER WATCH AT THIS TIME.
Special weather statement, May 6, 5:50 PM CDT, 2 hours 18 minutes before
ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 550 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI MOVING EAST TO SOUTHEAST AT 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 730 PM AND 830 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 257 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
Special weather statement, May 6, 5:50 PM CDT, 2 hours 18 minutes before
ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 550 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI MOVING EAST TO SOUTHEAST AT 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 730 PM AND 830 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 275 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. CORRECTED WATCH NUMBER
Special weather statement, May 6, 7:25 PM CDT, 43 minutes before
ILZ075-076-080>082-084-085-088-089-092-093-MOZ076-086-087-100- 107>111-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS STILL HEADED FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... AT 720 PM...REGIONAL RADARS SHOWS SEVERE THUNDERSTORMS OVER EAST- CENTRAL MISSOURI APPROACHING FARMINGTON. MOVEMENT WAS EAST AT 40 TO 45 MPH. THE STORMS ARE EXPECTED TO REACH A LINE FROM PINCKNEYVILLE ILLINOIS...TO PERRYVILLE...MARBLE HILL AND GREENVILLE IN SOUTHEAST MISSOURI BETWEEN 800 PM AND 900 PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL...HIGH WIND...AND BRIEF TORNADO TOUCHDOWNS. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA. TORNADO WATCH NUMBER 275 IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
Local storm report, May 6, 7:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM MARBLE HILL MO 0.75 INCH HAIL
05/06/03 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICE
0757 PM MARBLE HILL MO 0.75 INCH HAIL
05/06/03 BOLLINGER REPORTED BY TRAINED
SPOTTERLocal storm report, May 6, 8:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3S MARBLE HILL MO 1.25 INCH HAIL
05/06/03 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 46 min |
| May 6, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 44 min |
| May 6, 8:16 PM CDT | Tornado Warning | PAH | Perry | 44 min |
| May 6, 8:21 PM CDT | Tornado Warning | PAH | Cape Girardeau | 39 min |
| May 6, 8:26 PM CDT | Tornado Warning | PAH | Bollinger | 34 min |
| May 6, 8:33 PM CDT | Tornado Warning | PAH | Scott | 42 min |
| May 6, 8:56 PM CDT | Tornado Warning | PAH | Cape Girardeau | 19 min |
| May 6, 8:58 PM CDT | Tornado Warning | PAH | Perry | 32 min |
| May 6, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 42 min |
| May 6, 9:12 PM CDT | Tornado Warning | PAH | Cape Girardeau | 13 min |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 33 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 31 min |
| May 6, 10:02 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 43 min |
| May 6, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 51 min |
| May 6, 10:20 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry | 3 hr |
| May 6, 10:24 PM CDT | Tornado Warning | PAH | Scott | 36 min |
| May 6, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 54 min |
Nearby
Tornado Warnings in Missouri, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.